Alert archive / Wisconsin / Small Craft Advisories in 2019
Small Craft Advisory 61, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Sep 18, 2019, 4:27 AM CDT. It took effect at Sep 18, 2019, 3:54 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2019, 4:27 AM CDT (09:27 UTC)
- In effect from
- Sep 18, 2019, 3:54 PM CDT
- Expired
- Sep 19, 2019, 12:00 PM CDT
- In force
- 20 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 4:11 AM CDT, 16 minutes earlier.
Area forecast discussion, Sep 18, 4:11 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 411 AM CDT Wed Sep 18 2019 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 409 AM CDT Wed Sep 18 2019 Very warm and rather humid weather weather will persist into the weekend. Scattered showers and thunderstorms are likely at times. A highly amplified upper pattern will persist across North America for several more days. The pattern was anchored by a deep trough across the West and mid-continent ridging. The strong positive upper height anomaly with the ridge will persist in the Hudson Bay vicinity into the weekend, then quickly weaken and shift off to the east. A lower amplitude pattern with some splitting of the main westerlies is expected to develop during the latter part of the forecast period. Southwest upper flow between the trough to the west and the ridge will maintain a feed of warm, moist air into the area, resulting in well above normal temperatures and rather humid conditions through the first half of the upcoming weekend. Readings will trend down a bit thereafter, but remain above normal. There will be numerous opportunities for precipitation, likely resulting in above normal amounts for the period. && .SHORT TERM...Today...Tonight...and Thursday Issued at 409 AM CDT Wed Sep 18 2019 Convection forming near the nose of the LLJ and aided by a weak shortwave riding NE out of the western trough was over MN early this morning. The models were very consistent in showing the MN convection weakening and dissipating prior to reaching the forecast area. That makes sense given the drier air aloft that circulated back into the forecast area from the departing anticyclone. Convection will likely re-fire across eastern MN and western WI this afternoon as a cold front advances in from the west. That area of convection should slowly advance east across the area tonight into Thursday as the front reaches the area and then stalls. The ability to add details to the PoP forecast diminishes with time, so advanced the rain chance into the area from the west tonight, taking PoPs up to likely over the SW part of the area for a time. Then gradually transitioned to broad-brushed 25-40 percent PoPs across the area for Thursday. Deep-layer shear will be very weak (10-20 kts), but PWATs will be high (> 1.50 inches). So the severe threat will be low, with the main threats being locally heavy rainfall and sub-severe gusty winds with the strongest storms. Backed down a bit on temperatures for today across north-central Wisconsin where stratus was expanding pretty quickly early this morning. Also edged back a bit on temperatures tomorrow with the expectation that there will be a lot of clouds around. .LONG TERM...Thursday Night Through Tuesday Issued at 409 AM CDT Wed Sep 18 2019 A mid level ridge over the eastern CONUS is expected to break down over the weekend, as a trough over the Pacific Northwest passes through the Great Lakes region. Much warmer than normal temperatures are expected for the end of the work week, but there are small chances or slight chances for showers and storms in the warm and humid air mass. A cold front and some mid level short wave energy, ahead of the main trough, will bring the best chance for showers and storms to the area Saturday and Saturday night. Cooler temperatures are in store for the start of the upcoming week, but highs should still be a little warmer than normal for this time of year. && .AVIATION...for 12Z TAF Issuance Issued at 409 AM CDT Wed Sep 18 2019 Stratus was rapidly expanding across north-central Wisconsin. The guidance doesn't seem to be handling the details of its evolution too well, so it may not be of much use in forecasting how it will behave later this morning. Suspect the stratus will be difficult to dislodge with the middle and high clouds overspreading the area, so plan on leaning toward a more pessimistic forecast of flight conditions with the 12Z TAFS. The TAFs will be heavily based on the extent of the stratus at issuance time. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement from noon CDT today through this evening for WIZ022. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......MG AVIATION.......Skowronski
Hazardous weather outlook, Sep 17, 2:55 PM CDT, 13 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 255 PM CDT Tue Sep 17 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 255 PM CDT Tue Sep 17 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Dense fog, with visibilities down to a quarter of a mile or less will persist near the Bay of Green Bay and Lake Michigan shoreline. This will result in hazardous travel conditions for motorists. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Hazardous travel conditions are possible through mid morning on Wednesday due to dense fog near the Bay of Green Bay and Lake Michigan. Thunderstorms are possible at times Wednesday night through Saturday night as weak frontal systems move across the area. Severe storms seem unlikely at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-182000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 255 PM CDT Tue Sep 17 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Dense marine fog will continue, with visibilities of a mile or less and at times down to near zero. A dense marine fog advisory is in effect through mid morning on Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Dense marine fog will continue through mid morning on Wednesday before gradually improving by late morning. Thunderstorms are also possible at times during the middle to latter part of the week. Any storms that develop will pose a hazard to boaters on the lake and bay. South winds and building waves may become a hazard to small craft for a time this weekend. Eckberg/RDM
In the hours before
Special weather statement, Sep 18, 12:11 AM CDT, 4 hours 16 minutes before
Special Weather Statement National Weather Service Green Bay WI 1211 AM CDT Wed Sep 18 2019 WIZ022-040-050-180930- Door-Kewaunee-Manitowoc- 1211 AM CDT Wed Sep 18 2019 ...PATCHY DENSE FOG DEVELOPING NEAR LAKE MICHIGAN... Patchy dense fog was developing near Lake Michigan. Conditions are not as favorable for fog formation as the past few nights, so the fog is not expected to become as widespread as it was Sunday night or Monday night. However, it will still pose a hazard to anyone traveling near the lake overnight. Motorists traveling near the Lake Michigan should anticipate fluctuations in the visibility due to the patchy dense fog. If you encounter dense fog, slow down, keep a safe distance from the car ahead of you, and use your low-beam headlights. Skowronski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 4:14 AM CDT | Beach Hazards Statement | GRB | Door | 32 hr |
Nearby
Small Craft Advisories in Wisconsin, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.